I hope there is more objective appraisal of ‘iatrogenic comorbity’. I have writtten about some of my own experiences with such issues. Here is an excerpt: Neuroleptic induced deficit or negative symptom of schizophrenia? When 22 years old, after my first episode of psychosis I was treated with olanzapine, I do not think that it really did much to improve my perception of my circumstances, or any delusional beliefs, well only very slowly. On the olanzapine I was very blank mentally not having many ideas for things to do or say. I put on weight rapidly. I remember being assessed by a psychiatrist who told me, that my face looked like a mask and that I seemed unresponsive. I now think he took the stultifying effects of the olanzapine as being signs of ‘negative symptoms of schizophrenia’. I was thus diagnosed with schizophrenia. It would not be the last time that doctors would take the unhealthy and retarding effects of the neuroleptics as being evidence of underlying illness, which warranted in their professional judgment, further more aggressive treatment. Fourteen years later a similar dynamic presented itself. I had been experiencing paranoia and again olanzapine was the treatment tried first. It did nothing to resolve my psychiatric symptoms and the effect of facial masking was noted by the young doctor. I was switched to different meds, but became agitated and uneasy. Later, in a different unit and due to an administrative oversight, I was put back on olanzapine. This oversight would have predictably dire consequences for my well-being. As if a zombie paralysed with fear I would get somehow stuck in place when walking in the corridors, freezing in front of others in the ward. The swollen effect on my face meant I didn’t look right at all. After this period a duty doctor surmised that I had treatment resistant schizophrenia and that the facial masking was due to my illness. Much as the doctor had done 14 years before. I would then have my health affected by being on heavy-duty medication unnecessarily. After being transferred again to a different unit, staff noticed my ‘slowness’ – no doubt a result of my heavy exposure to neuroleptics over the previous months. However, the psychiatrist felt, in his wisdom, that this slowness was a negative symptom of the illness that might benefit from the dose being raised. Despite it being generally established that the so-called negative symptoms do not respond to anti-psychotics. Luckily, I just managed to dissuade him from that course, attributing perceptions of my slowness to depression.